1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Long acting

Discussion in 'Type 1 Diabetes' started by Charisma_1630, Dec 31, 2014.

  1. Charisma_1630

    Charisma_1630 Type 1 · Well-Known Member

    Messages:
    203
    Likes Received:
    122
    Trophy Points:
    83
    hi I have a question regarding my long acting insulin. Keep in mind I eat dinner early evening so that insulin has totally run out by bed time. And I've been doing it over a long period of time so it's not just a 1 off. Anyway I started off on 14 units and my bedtime was coming down by around 5mmols at night. I was waking up in good numbers but didn't wanna have to go to bed On around 10 every night. (Which my nurse suggests) So over the past few months I've slowly been lowering it one unit at a time. I'm finally got down to 9 units!! And last night I went to bed on 9.2 and was still 4.7 when I woke up! If I have much less I might as well not even be diabetic lol

    Also what numbers do other type ones go to bed on?? Do you generally wake up the same in the morning? My goal has been to lower my a1c so this is something that will help!
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,617
    Trophy Points:
    278
    4.5mmol is a big drop, you should reduce the dose again and see how you get on, making sure that your daytime levels are fine too. Ideally if your basal dose is set right your bg levels shouldn't fluctuate by more than 1.6mmol, if your unsure about doing basal tests have a read of the following:

    http://www.salforddiabetescare.co.uk/index2.php?nav_id=1007

    I like to go to bed on levels between 5.5-7mmol, but when my basal is set correctly my bg doesn't move more than 1.0mmol.
     
  3. Charisma_1630

    Charisma_1630 Type 1 · Well-Known Member

    Messages:
    203
    Likes Received:
    122
    Trophy Points:
    83
    See if I go to bed less than 8 I know I would go low in the night. I get night time hypo fears! I'm also worried I'm gonna get a knock on effect in the day if I keep lowering it!
     
  4. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,617
    Trophy Points:
    278
    Only by doing some night-time testing will you know when your basal dose is right, the fear of night hypo's is awful but its reason enough to get the basal right, just keep adjusting and testing and you will get there in the end.
     
  5. Charisma_1630

    Charisma_1630 Type 1 · Well-Known Member

    Messages:
    203
    Likes Received:
    122
    Trophy Points:
    83
    Thanks I just wasn't sure if my nurses advice was right. They said they don't advise anyone to go to bed on less than 8. Isnt it weird that I've lowered it by 5 units already and still getting the same size drop
     
  6. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,617
    Trophy Points:
    278

    Is your quick-acting insulin exhausted before you go to bed, if you eat your evening meal late your QA might still be active and will lower your bg levels whilst you sleep, also don't forget any form of exercise in the evening can effect bg levels many hours later.

    As for what your DSN says, bg targets are an individual thing, if your happy to go to bed on 8mmol and wake around the same levels then that is fine, but you can go to bed with slightly lower levels if you get the basal dose right.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook